Previous |  Up |  Next

Article

Keywords:
amenability; semigroups; ascending union
Summary:
We construct an example of a cancellative amenable semigroup which is the ascending union of semigroups, none of which are amenable.
References:
[1] Banach, S.: Sur la problème de la mesure. Fundamenta math. 4 (1923), 7-33.
[2] Day, M. M.: Amenable semigroups. Ill. J. Math. 1 (1957), 509-544. MR 0092128 | Zbl 0078.29402
[3] Day, M. M.: Semigroups and amenability. (Semigroups, Proc. Sympos. Detroit, Michigan, 1968), pp. 5-53, Academic Press, New York (1969). MR 0265502 | Zbl 0191.01801
[4] Donnelly, J.: An amenable ascending union of non-amenable semigroups. Int. J. Algebra Comput. 17 (2007), 179-185. DOI 10.1142/S0218196707003524 | MR 2300412 | Zbl 1126.20042
[5] Følner, E.: On groups with full Banach mean value. Math. Scand. 3 (1955), 243-254. MR 0079220
[6] Frey, A. H.: Studies on Amenable Semigroups. PhD thesis, University of Washington (1960). MR 2613109
[7] Grigorchuk, R. I.: Growth and amenability of a semigroup and its group of quotients. Semigroup theory and its related fields, Proc. Int. Symp., Kyoto/Jap. (1990), 103-108. MR 1099852 | Zbl 0726.43002
[8] Grigorchuk, R. I.: Invariant measures on homogeneous spaces. Ukr. Math. J. 31 (1980), 388-393. DOI 10.1007/BF01126860 | MR 0552478 | Zbl 0447.28010
[9] Grigorchuk, R. I., Stepin, A. M.: On amenability of semigroups with cancellation. Mosc. Univ. Math. Bull. 53 (1998), 7-11. MR 1708545 | Zbl 1023.43001
[10] Hausdorff, F.: Grundzüge der Mengenlehre. Leipzig (1914).
[11] Hochster, M.: Subsemigroups of amenable groups. Proc. Am. Math. Soc. 21 (1969), 363-364. DOI 10.1090/S0002-9939-1969-0240223-0 | MR 0240223 | Zbl 0174.30801
[12] Klawe, M.: Semidirect product of semigroups in relation to amenability, cancellation properties, and strong Følner conditions. Pac. J. Math. 73 (1977), 91-106. DOI 10.2140/pjm.1977.73.91 | MR 0470609 | Zbl 0385.43001
[13] Namioka, I.: Følner's conditions for amenable semi-groups. Math. Scand. 15 (1964), 18-28. MR 0180832 | Zbl 0138.38001
[14] Neumann, J. Von: Zur allgemeinen Theorie des Masses. Fundamenta 13 (1929), 73-116.
[15] Olśhanskii, A. Yu.: On the problem of the existence of an invariant mean on a group. Russ. Math. Surv. 35 (1980), 180-181. DOI 10.1070/RM1980v035n04ABEH001876 | MR 0586204
[16] Sorenson, J.: Existence of Measures that are Invariant Under a Semigroup of Transformations. PhD thesis, Purdue University (1966). MR 2616074
Partner of
EuDML logo